MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP CALCANEUS PLATE HANDLE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP CALCANEUS PLATE HANDLE; PLATE, FIXATION, BONE
Model Number 71174030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the spring of a vlp calcaneus plate handle broke.No case involved.
 
Additional Manufacturer Narrative
H6: the associated device, intended to use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.A review of complaint history revealed additional complaints for the listed device.Device specific batch information was not provided.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VLP CALCANEUS PLATE HANDLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11872871
Report Number1020279-2021-04626
Device Sequence Number11558232
Product Code HRS
UDI-Device Identifier00885556187210
UDI-Public00885556187210
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174030
Device Catalogue Number71174030
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1